Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 528, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 18, 2011, 4:05 PM CDT for 4 counties in Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2011, 4:05 PM CDT (21:05 UTC)
- Expired
- Aug 18, 2011, 4:35 PM CDT
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Blaine County, OK, Garfield County, OK, Kingfisher County, OK, Major County, OK
The radar
The Vance AFB radar (KVNX), 59 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 9.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -405 J/kg
- Mixed-layer LCL
- 1967 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
055
WUUS54 KOUN 182105
SVROUN
OKC011-047-073-093-182145-
/O.NEW.KOUN.SV.W.0528.110818T2105Z-110818T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
405 PM CDT THU AUG 18 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN KINGFISHER COUNTY IN CENTRAL OKLAHOMA...
SOUTHWESTERN GARFIELD COUNTY IN NORTHERN OKLAHOMA...
NORTHEASTERN BLAINE COUNTY IN NORTHWEST OKLAHOMA...
SOUTHEASTERN MAJOR COUNTY IN NORTHWEST OKLAHOMA...
* UNTIL 445 PM CDT
* AT 405 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM NEAR AMES. THIS STORM WAS NEARLY STATIONARY.
HAZARDS IN THE WARNING INCLUDE...
WIND GUSTS TO 65 MPH...
* LOCATIONS IN THE WARNING INCLUDE AMES...BISON...DRUMMOND...
HENNESSEY...ISABELLA...LACEY...LAHOMA...LOYAL...MENO...OKEENE...
RINGWOOD AND WAUKOMIS.
LAT...LON 3626 9788 3604 9790 3595 9812 3607 9836
3628 9840 3639 9829 3640 9799
TIME...MOT...LOC 2105Z 344DEG 2KT 3626 9816
$$
CMS1 follow-up statement
421
WWUS54 KOUN 182135
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
435 PM CDT THU AUG 18 2011
OKC011-047-073-093-182145-
/O.CAN.KOUN.SV.W.0528.000000T0000Z-110818T2145Z/
BLAINE OK-GARFIELD OK-KINGFISHER OK-MAJOR OK-
435 PM CDT THU AUG 18 2011
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHEASTERN MAJOR...NORTHWESTERN KINGFISHER...SOUTHWESTERN GARFIELD
AND NORTHEASTERN BLAINE COUNTIES...
THE STORM HAS WEAKENED... BUT GUSTY WINDS TO 40 MPH MAY STILL OCCUR.
LAT...LON 3626 9788 3604 9790 3595 9812 3607 9836
3628 9840 3639 9829 3640 9799
TIME...MOT...LOC 2135Z 344DEG 2KT 3624 9815
$$
CMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:51 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 18, 2:51 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 251 PM CDT THU AUG 18 2011 .DISCUSSION... SOME SHOWERS AFFECTING SE PORTIONS OF THE FA THIS AFTERNOON. ADDITIONAL ISOLATED SHOWERS/STORMS MAY DEVELOP IN WESTERN PORTIONS OF FA LATE THIS AFTN/EVENING. IF STORMS DEVELOP... STRONG WIND GUSTS WILL BE POSSIBLE DUE TO DRY AIR AT LOW LEVELS. AN OUTFLOW BOUNDARY MAY MOVE INTO NE PORTIONS OF FA LATE TONIGHT/FRIDAY MORNING FROM AN MCS THAT DEVELOPS IN EASTERN NE/KS LATER THIS AFTN/EVENING. IF THIS BOUNDARY DOES COME INTO THE FA AND MAINTAINS ITSELF... IT MAY BE FOCUS FOR ISOLATED ACTIVITY FRI AFTN/EVENING. MODELS SHOW A COOL FRONT/OUTFLOW BOUNDARIES MOVING INTO THE FA SATURDAY. THIS BOUNDARY MAY BRING SLIGHTLY COOLER TEMPERATURES TO PARTS OF THE AREA. HOWEVER... TEMPERATURES BEFORE THAT ARE EXPECTED TO BE VERY HOT WITH HEAT INDEX VALUES IN THE 105 TO 110 RANGE SO WILL CONTINUE WITH THE HEAT ADVISORY THROUGH SATURDAY. IF THE ABOVE MENTIONED BOUNDARY DOES MOVE INTO THE FA SATURDAY SOME OF THE HEAT ADVISORY MAY NEED TO BE REMOVED. MODELS ALSO SHOW A MID-LEVEL DISTURBANCE MOVING ACROSS THE CENTRAL PLAINS OVER THE WEEKEND. THIS ALONG WITH THE BOUNDARY WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO PORTIONS OF THE FA SATURDAY. THE BOUNDARY WEAKENS AND LIFTS NORTH OF THE AREA LATE IN THE WEEKEND. ELEVATED FIRE WEATHER CONDITIONS WILL ALSO BE A CONCERN FRIDAY AND SATURDAY... BUT WINDS APPEAR THAT THEY WILL BE TOO LIGHT FOR A RED FLAG WARNING. HOWEVER... DEFINITELY NEED TO KEEP AND EYE ON THE FIRE CONDITIONS. MODELS SHOW THE UPPER RIDGE SHIFTING WEST EARLY NEXT WEEK WITH A SHORTWAVE MOVING ACROSS THE PLAINS DRAGGING ANOTHER COOL FRONT INTO THE REGION BY THE MIDDLE OF NEXT WEEK. THIS WILL LEAD TO SLIGHTLY COOLER TEMPERATURES THE MIDDLE OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 104 76 107 78 / 10 0 10 10 HOBART OK 106 78 107 78 / 10 10 10 10 WICHITA FALLS TX 107 81 108 83 / 10 0 10 10 GAGE OK 104 77 106 75 / 10 20 10 10 PONCA CITY OK 103 78 107 77 / 10 10 10 10 DURANT OK 104 82 106 82 / 10 0 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR OKZ004>048-050>052. TX...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR TXZ083>090. && 03/25
Hazardous weather outlook, Aug 18, 11:48 AM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1148 AM CDT THU AUG 18 2011
OKZ004>048-050>052-TXZ083>090-191000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1148 AM CDT THU AUG 18 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON.
DISCUSSION...
STRONG HEATING WILL LIKELY REMOVE ANY CAP THAT REMAINS THIS
AFTERNOON... EXCEPT POSSIBLY IN SOUTHEAST OKLAHOMA WHERE CLOUD COVER
PERSISTS. NO OBVIOUS FORCING MECHANISMS CAN BE PINPOINTED... BUT
ISOLATED THUNDERSTORM DEVELOPMENT MAY STILL OCCUR. INSTABILITY AND
SHEAR ARE BOTH WEAK... WITH THUNDERSTORMS EXPECTED TO BE
SHORT-LIVED. GIVEN THE VERY HOT AND DRY AIR BELOW CLOUD BASE... ANY
SHOWER OR THUNDERSTORM COULD PRODUCE STRONG WIND GUSTS.
THUNDERSTORMS SHOULD SUBSIDE FOLLOWING SUNSET.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY AUG 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES... DRY VEGETATION... AND BREEZY SOUTHWEST WINDS
WILL COMBINE TO KEEP WILDFIRE POTENTIAL VERY HIGH THIS AFTERNOON.
ADDITIONALLY... HOT TEMPERATURES WILL MAKE OUTDOOR ACTIVITIES
DIFFICULT THIS AFTERNOON. A HEAT ADVISORY IS IN EFFECT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
NO MORE THAN ISOLATED THUNDERSTORM COVERAGE IS EXPECTED AFTER THE
WEEKEND.
OTHER HAZARDOUS WEATHER...
TEMPERATURES WILL BE VERY HOT FRIDAY AND SATURDAY...AND THE
PERSISTENT HEAT WILL BE A CONCERN. PLEASE SEE THE HEAT ADVISORY FOR
DETAILS. ALSO DURING THIS TIME...BREEZY SOUTH WINDS WILL KEEP
WILDFIRE POTENTIAL VERY HIGH.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
FRIDAY.In the hours before
Special weather statement, Aug 18, 3:53 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
353 PM CDT THU AUG 18 2011
OKZ011-012-182130-
GARFIELD OK-MAJOR OK-
353 PM CDT THU AUG 18 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND MAJOR COUNTIES.
AT 353 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF ISABELLA...MOVING EAST AT 15 MPH. THIS STORM WAS PART OF A GROUP
OF STORMS THAT EXTENDED FROM JUST WEST OF FAIRVIEW TO NEAR DRUMMOND.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LAT...LON 3628 9801 3616 9811 3616 9846 3645 9838
3645 9809
CMSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 11:05 PM CDT | Special Weather Statement | OUN | Logan | 25 min |
| Aug 18, 3:53 PM CDT | Special Weather Statement | OUN | Major | 37 min |
| Aug 18, 4:41 PM CDT | Special Weather Statement | OUN | Garfield, Kingfisher, Major | 34 min |
| Aug 18, 5:10 PM CDT | Special Weather Statement | OUN | Blaine | 35 min |
| Aug 18, 5:31 PM CDT | Special Weather Statement | OUN | Grant | 29 min |
| Aug 18, 6:22 PM CDT | Special Weather Statement | OUN | Grant | 38 min |
| Aug 18, 6:32 PM CDT | Special Weather Statement | OUN | Kay | 28 min |
| Aug 18, 6:40 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 33 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.